New to the DrugAbuse.com Forums?Join or

Battling withdrawal symptoms?

Discussion in 'Opiate Withdrawal Treatment' started by SarahWorksAtHome, Oct 13, 2015.

  1. SarahWorksAtHome

    SarahWorksAtHome Community Champion

    I have never had a problem with pills, so when my doctor put me on pain management we were cautious but went ahead with it because I had conquered my other issues well and didn't ever take opiates for fun.
    It's gotten to where I've needed to take one a day (norco) lately. My pain is getting better and my script running out so I decided to start weaning off them and taking more mobic instead. Now I feel awful. Nausea, sweats, hurting worse than ever.... Am I experiencing withdrawal from even just taking the lowest dose once a day for pain not abuse????
  2. missbishi

    missbishi Community Champion

    It could be that you are experiencing withdrawal symptoms. Norcos are nasty little things and whilst they are certainly valuable drugs, their grip is immense.

    Just ride it out. Hot baths, soothing drinks, blankets and Netflix. It should be over with in a couple of days. However, if it isn't then please go back to the doc to reveiw your pain management plan. The last thing you want is to be left in so much pain that you start thinking about calling the pill guy (or gal - let's not be sexist here!).
  3. Rosyrain

    Rosyrain Community Champion

    I am afraid to ever have surgery because I do not want to ever take the hard pain killers that doctors prescribe. I have read many stories about normal everyday people who have never had an addiction in their lives get hooked on painkillers, and their lives spiral out of control. It is scary and you should always talk to your doctor about these concerns. Like Missbishi said, it is probably withdrawls you are experiencing and you just have to make yourself comfortable and wait it out.
  4. Node

    Node Member

    Those are withdrawal symptoms... Getting through withdrawals can be hard, very hard. But if you get more active by reducing your daily down time weather by reading, palying games, going for walks, or anything time consuming then that activity will work your brain out of those habbits. We imprint ourselves with routines based on what we do daily and the only way to break them is to change what we do. I hope you can find a method to pull yourself onto more stable ground and if you want some advice from a former opiate user I'd love to chat and talk about ways to get you back on your feet. :)
  5. BallOfWorry

    BallOfWorry Member

    I've experienced withdrawal symptoms after tramadol (which neither my doctor nor I didn't realize I'm hypersensitive to), I don't see how one is supposed to go for a walk when one feels so incredibly cold. Not to mention the massive headache making it impossible to sit straight.

    I suppose it varies for everyone, but I found looking at a screen makes it all worse. Baths or showers are great, though. And some safe sleeping aid when it's particularly bad.
  6. abacabb

    abacabb Member

    Unfortunately yes, those are withdrawal symptoms. You wouldn't thing they would happen so quickly, however it sneaks up on you before you can even prepare yourself. As others have mentioned, just take it very slow. Hot showers/baths, naproxen sodium, benedryl, etc if it's super bad.

    In the future, my best advice would be to make sure and make your OWN wean down schedule. Normally the last week of my prescriptions, I would institute a wean down schedule to help me wean down day by day. Instead of 3 times a day, 2; or instead of a full pill, a half, etc.

    Baby steps. I wish you the best of luck <3
  7. Droz

    Droz Member

    The withdrawal symptoms associated with opioids depend on how long you were taking the drug. They are usually much more pronounced for people who have been taking and abusing them for an extended amount of time. Acute use of one pill daily for a short term injury typically doesn't result in extended withdrawal symptoms. However, as you are experiencing, any withdrawal can feel like an eternity. While these debilitating symptoms can be extremely uncomfortable, they will not last.
  8. BallOfWorry

    BallOfWorry Member

    I don't know about others' experiences, but after taking 50 mg tramadol for 2 weeks I had to deal with a week of withdrawal symptoms. It does feel a bit excessive of a price to pay.
  9. kgord

    kgord Community Champion

    That is scary. I guess you need to talk to your doctor about what you can substitute. I mean I have heard of a lot of people who become addicted to substances after they have been put on painkillers due to an accident or injury. There has to be something you can do in its place..Hopefully your doctor will be of assistance with this.
  10. Shenwil

    Shenwil Senior Contributor

    That sounds like withdrawal symptoms. I think you need to find some kind of activity that you love doing. Maybe when you get this feeling you can try and distract yourself.
  11. tasha

    tasha Community Listener Community Listener

    How long were you taking these for? If it was more than 14 days then you are suffering from withdrawal symptoms and you should avoid taking any further medication of any kind. get a lot of rest, drink lots of water and maybe get someone to make you a good vegetable and chicken soup to get you some nutrition.
  12. Nancy D.

    Nancy D. Senior Contributor

    It sounds like it may be all in your head. I think you should wait it out for another couple of days. Try not to take anymore and maybe go see your doctor ho prescribed them. Also take a look at the side effects maybe that can give you more clarity on what you may be feeling.
  13. Kyler

    Kyler Active Contributor

    It can be, and it can be difficult to deal with as well. I really hope you get through because there is absolute hope for you. I've always had the mentality that withdrawal symptoms are not as bad as the actual substance abuse, because they're temporary and they're not deadly.
  14. remnant

    remnant Community Champion

    Most good things in life don't come cheap. The withdrawal symptoms are a raging battle between your body and your mind. The best strategy to beat withdrawal symptoms is to consider the body as a separate entity from the soul and spirit. Feeding your mind with other thoughts and activities when the body craves for a drug will make your journey easier. The body, I have come to realise is supposed to receive instructions not make them. This means that a predisposition to self denial will see a person through adversity more easily.
  15. BallOfWorry

    BallOfWorry Member

    I have a feeling you confuse the craving for withdrawal... Distractions are great for the former, but the latter can't be just buried under them. Especially insomnia...